Alert archive / Texas / Tornado Warnings in 1999

Tornado Warning 79, NWS Shreveport, LA

December 4, 1999Bowie County, Cass County, Texas

NWS Shreveport, LA issued this tornado warning at Dec 4, 1999, 1:36 PM CST for Bowie County, Cass County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 4, 1999, 1:36 PM CST (19:36 UTC)
Expired
Dec 4, 1999, 2:40 PM CST
In force
64 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Bowie County, TX, Cass County, TX

What was reported inside it

TimeReportWhereRemark
Dec 4, 1:45 PM CSTTornado F0Marietta, TXTornado occurred in rural wooded area. Damage consisted of leaf stripped trees and broken branches.
Dec 4, 2:06 PM CSTTornado F0Bassett, TXTornado occurred in rural wooded area. Damage consisted of leaf stripped trees and broken branches.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 4, 11:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 041938 RRA
TORSHV
TXC037-067-042040-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 PM CST SAT DEC 4 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BOWIE COUNTY IN NORTHEASTERN TEXAS
  CASS COUNTY IN NORTHEASTERN TEXAS

* UNTIL 240 PM CST

* AT 137 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO NEAR BRYANS MILL IN NORTHWEST CASS
  COUNTY.  THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING
  NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BASSETT AT 145 PM TO 200 PM CST
  SIMMS AT 215 PM CST

THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY
RA:IN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 4, 10:30 AM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 4, 10:30 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST SAT DEC 4 1999

PRETTY GOOD MORNING FORECAST HAS THINGS HANDLED WELL...I HAVE
OFFERED SOME SLIGHT MODIFICATIONS. REMOVED MORNING PERIOD...RAISED
TEMPS TO 75 TO 80 RANGE EAST AND SOUTH TODAY...LOWERED THE UPPER 70S
OUT WEST TO MID 70S. ALTERED POPS SLIGHTLY. REARRANGED ZONES TO THE
FOLLOWING ORDER... NW..N..NE..SW..S..SE..FAR S. SLIGHT RISK STILL IN
EFFECT. LETS GET READY TO RUMBLE.   17

.SHV...CAUTION ON AREA LAKES ALL ZONES THROUGH PERIOD.

In the hours before

Special weather statement, Dec 4, 9:00 AM CST, 4 hours 36 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 AM CST SAT DEC 4 1999

...SLIGHT RISK OF SEVERE WEATHER ACROSS THE FOUR STATE AREA...

UNUSUALLY WARM AND MOIST AIR IS IN PLACE ACROSS THE FOUR STATE AREA.
OUT TO OUR WEST...A POTENT UPPER LEVEL STORM SYSTEM ENTERING WEST
TEXAS...AND A STRONG COLD FRONT DRAPED NORTH TO SOUTH ACROSS CENTRAL
TEXAS...WILL BOTH MOVE EASTWARD. A LINE OF THUNDERSTORMS...SOME
POSSIBLY SEVERE...WILL ACCOMPANY THE COLD FRONT AS IT MOVES THROUGH
OUR REGION TODAY. IN ADDITION...WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE TODAY...WELL TO THE EAST OF THE COLD
FRONT.

NEAR THE FRONT...SURFACE WINDS WILL BLOW FROM THE SOUTHEAST WHILE
WINDS ABOVE THE SURFACE WILL HAVE AN INCREASINGLY SOUTHWEST
COMPONENT. THIS VEERING WIND PATTERN ALOFT...COMBINED WITH THE
STRONG FRONTAL LIFTING MECHANISM...PROVIDES THE RISK THAT SOME
THUNDERSTORMS TODAY AND THIS EVENING COULD BECOME SEVERE.

THE COLD FRONT WILL APPROACH TYLER TEXAS BY THE AFTERNOON...
SHREVEPORT BY SUNSET...AND MONROE LATER TONIGHT.

ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGERS SHOULD BE EXPECTED TODAY AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 11:45 AM CSTSevere Thunderstorm WarningSHVWood30 min
Dec 4, 12:47 PM CSTSevere Thunderstorm WarningSHVCamp, Titus33 min
Dec 4, 1:12 PM CSTSevere Thunderstorm WarningSHVMorris33 min
Dec 4, 1:30 PM CSTSevere Thunderstorm WarningSHVCass60 min
Dec 4, 2:08 PM CSTSevere Thunderstorm WarningSHVBowie47 min
Dec 4, 2:51 PM CSTSevere Thunderstorm WarningSHVHarrison44 min
Dec 4, 3:05 PM CSTTornado WarningSHVHarrison40 min

Nearby

Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.